MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT

ABBOTT MEDICAL OPTICS SOVEREIGN COMPACT CONSOLE; PHACOFRAGMENTATION UNIT
Model Number CMP680300
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Codes Vitreous Loss (2142); Vitrectomy (2643)
Date of Event 11/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Manufacturer year 2014.The phacoemulsification machine was examined and tested at the customer location by an amo field service specialist (fss).The field service found no issues with the operation of phacoemulsification unit.The fss inspected the vitrectomy cutter function and found the vitrectomy to be working properly.The fss demonstrated the vitrectomy cutter to the surgeon and staff by increasing the cut rate.The fss performed a field service checklist.The system was verified for all modes of operations.The system met amo specifications.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
During a cataract extraction procedure, the surgeon reported vitreous loss resulting in an unplanned vitrectomy.A brief description from the surgery center indicated during the cataract extraction procedure, there was vitreous loss resulting in an unplanned vitrectomy procedure.In addition, the surgery center indicated the vitrectomy cutter was not working and the vitrectomy cutter was replaced to complete the procedure.
 
Additional Manufacturer Narrative
A record review was performed.A product deficiency review was performed and there is no product deficiency identified.A document and trending was reviewed.There is not a recognizable adverse trend.The risks and mitigations associated with the complaint issue are identified in existing risk documents and no new risks were identified as part of this investigation.A labeling review was conducted; the operator manual for the system was reviewed and found to include adequate instructions for use, warnings and operational errors.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SOVEREIGN COMPACT CONSOLE
Common Device Name
PHACOFRAGMENTATION UNIT
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6168323
Report Number3006695864-2016-00983
Device Sequence Number10856889
Product Code HQC
UDI-Device Identifier05050474514706
UDI-Public(01)05050474514706
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K060366
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model NumberCMP680300
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/12/2016
Supplement Report FDA Received Date03/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VITRECTOMY CUTTER
Outcome Attributed to Adverse Event Required Intervention;